Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 201, NWS Little Rock, AR

May 26, 2002Arkansas County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 26, 2002, 3:35 PM CDT for Arkansas County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2002, 3:35 PM CDT (20:35 UTC)
Expired
May 26, 2002, 4:10 PM CDT
In force
35 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Arkansas County, AR

The radar

The Little Rock radar (KLZK), 80 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2002-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2002-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 262035
SVRLIT
ARC001-262110-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
334 PM CDT SUN MAY 26 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARKANSAS COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 410 PM CDT

* AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR STUTTGART.  THE STORM WAS NEARLY
  STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STUTTGART AROUND 345 PM CDT

&&

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3439 9137 3442 9162 3448 9158 3457 9158
          3456 9136 3439 9136 3447 9162

$$

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:07 PM CDT, 28 minutes earlier.

Area forecast discussion, May 26, 3:07 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
307 PM CDT SUN MAY 26 2002

FORECAST CONCERNS: TEMPS AND RAIN CHANCES ONCE AGAIN.

REMNANTS OF OLD MCS NOW MOVING ACROSS THE FA WITH ADDITIONAL
CONVECTION DEVELOPING OVER CNTRL AND SRN AR THE PAST FEW HOURS. HAVE
HAD SOME STRONG TO SVR STORMS AT TIMES. EXPECT THIS ACTIVITY TO
CONTINUE EWD THRU THE EVENING AND WILL ADJUST POP FCST BASED ON
TRENDS JUST PRIOR TO PRESS TIME. ILL-DEFINED SFC BNDRY STILL APPEARS
TO BE SOMEWHERE OVR SRN THIS AFTN. DEWPOINTS HAVE REBOUNDED BACK
INTO THE LOWER 60S OVER NRN AR...WITH MID 60S TO NEAR 70 COMMON
ELSEWHERE.

MODELS CONTINUE TO SHOW A PERIOD OF UNSETTLED WEATHER INTO MIDWEEK.
WEAK UPPER FLOW WILL CONTINUE TO BRING A SERIES OF SHORTWAVES ACROSS
THE FA THE NEXT FEW DAYS...WITH TIMING AND EXTENT OF RAIN CHANCES
HANDLED A BIT DIFFERENT BY EACH MODEL. MODELS DO SHOW A PATTERN
SHIFT LATE IN THE WEEK WITH UPPER RIDGE BUILDING OVER THE WRN STATES
AND A TROF OVER THE ERN U.S.

FOR TONIGHT...EXPECT SCATTERED CONVECTION TO PERSIST INTO THE
EVENING HOURS AND THEN DECREASE AS WEAK SHORTWAVE MOVES E OF THE
REGION. LOWS TNGT WILL BE MAINLY IN THE 60S.

WITH LIMITED UPPER SUPPORT ON MONDAY...NOT LOOKING FOR MUCH IN THE
WAY OF SHRA/TSRA COVERAGE. THINK ANY STORMS THAT DO DEVELOP WILL BE
ISOLATED AT BEST. FOR CONTINUITY...WILL CONTINUE WITH 20% POPS FOR
THE FA.

ANOTHER IN THE SERIES OF SHORTWAVES WILL APCH THE FA MONDAY NIGHT
AND TUESDAY FROM THE PLAINS. LOOKS LIKE NWRN AR WILL SEE THE BEST
CHC OF SHRA/TSRA. SCATTERED COVERAGE STILL THE WAY TO GO FOR POPS
OVER MOST OF THE FA.

ONCE AGAIN...ALL THE MOS TEMP GUIDANCE AGAIN IN GOOD AGREEMENT FOR
MOST PERIODS. PLAN ONLY MINOR ADJUSTMENTS IN SOME AREAS.

IN THE EXTENDED...MEANDERING UPPER LOW MOVING OVER THE SRN PLAINS
WILL KEEP RAIN CHANCES INTO MOST SECTIONS WEDNESDAY AND INTO
THURSDAY. SYSTEM GETS OUT OF THE REGION BY FRIDAY AS UPPER RIDGE
BUILDS TO THE WEST. DRIER WX FCST TO ARRIVE FOR LATE IN THE WEEK
FOLLOWING PASSAGE OF NEXT COLD FRONT. HOWEVER...IN THIS PART OF THE
COUNTRY...NWLY FLOW ALOFT BEARS WATCHING FOR ANY IMPULSES THAT MAY
DROP SEWD. WILL KEEP POPS OUT OF THE LATER PDS FOR NOW. SEASONABLE
TEMPS EXPECTED FOR THE MOST PART AS AIRMASS BEHIND FRONT IS PACIFIC
ORIGIN.  ..44..

.LZK...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:53 AM CDTSevere Thunderstorm WarningLZKJefferson37 min
May 26, 7:55 AM CDTSevere Thunderstorm WarningLZKMonroe35 min
May 26, 12:49 PM CDTSevere Thunderstorm WarningLZKGarland56 min
May 26, 1:09 PM CDTSevere Thunderstorm WarningLZKClark51 min
May 26, 1:58 PM CDTSevere Thunderstorm WarningLZKOuachita47 min
May 26, 2:10 PM CDTSevere Thunderstorm WarningLZKSaline35 min
May 26, 2:36 PM CDTSevere Thunderstorm WarningLZKPulaski34 min
May 26, 2:50 PM CDTSevere Thunderstorm WarningLZKDallas25 min
May 26, 3:19 PM CDTSevere Thunderstorm WarningLZKJefferson41 min
May 26, 3:27 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie23 min
May 26, 3:28 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie22 min
May 26, 4:02 PM CDTSevere Thunderstorm WarningLZKDrew38 min
May 26, 4:26 PM CDTSevere Thunderstorm WarningLZKArkansas39 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.